Volume 5, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Locally unknotted spines of Heegaard splittings

Jesse Johnson

Algebraic & Geometric Topology 5 (2005) 1573–1584

arXiv: math.GT/0411065

Abstract

We show that under reasonable conditions, the spines of the handlebodies of a strongly irreducible Heegaard splitting will intersect a closed ball in a graph which is isotopic into the boundary of the ball. This is in some sense a generalization of the results by Scharlemann on how a strongly irreducible Heegaard splitting surface can intersect a ball.

Keywords
Heegaard splitting, sweep-out, locally unkotted spine
Mathematical Subject Classification 2000
Primary: 57M27
Secondary: 57Q10
References
Forward citations
Publication
Received: 27 January 2005
Revised: 9 June 2005
Accepted: 8 November 2005
Published: 24 November 2005
Authors
Jesse Johnson
Mathematics Department
University of California
Davis CA 95616
USA